Yaz Risks

Updated
Krissie Says:

I am nineteen and I am taking YAZ; however, I am seeing my doctor to stop taking this pill because I have recently become aware that it is associated with a greater risk of fatal blood clots, strokes and heart attacks - even in girls as young as sixteen. I know everybody reacts differently to the pill but, in my opinion the number of global deaths in women who have taken this pill is just too great to justify.
I have been taking YAZ for just over a year and I went on it to help with my skin. My skin wasn't terrible, it was very mild pimples but because they were so persistent, I saw my doctor and she suggested the pill YAZ. I wish I had known it's risks sooner. As a result of taking this pill, I have been feeling symptoms associated with potential blood clots such as cramping in my legs, weak legs, tender calf muscles, painfully restless legs and a subtle sharp throb in my chest. I never paid much attention to them as they were occasional and always subsided after an hour or two. But after experiencing more often as of late I researched what their cause may be and in no time at all I found that they are very likely to be occurring as a result of taking the pill YAZ and that I must seek medical advice as soon as possible as a result. As I've said, I am seeking my new doctor this week to stop this pill because I am afraid of taking it. I value my health and I do not want to be taking something that has been associated with so much negativity and whose risks outweigh its benefits. I believe every woman should know about the greater risks of YAZ because the company have been very secretive in terms of supplying clear labels indicating its association with such risks. I feel sorry for all the women who have died without knowing it's risks and their family.

3 Replies

Earliest Newest Votes
1
David Says:

Hi Krissie,

Thanks for taking the time to share your experience on YAZ. This makes me wonder if all birth control pills have this problem? My gf was thinking of getting back on the pill, but after reading your review I'd imagine that she or anyone else for that matter probably wouldn't feel comfortable taking those risks for such a small benefit.

When it comes to clearing acne in its many forms, in my honest opinion diet and exercise tend to be the safest alternatives for naturally balancing your hormones. Most acne seems to be directly related to hormonal imbalances and/or yeast infections; which can occur from bad eating habits (particularly refined sugars, high fats, dairy, wheat, artificial sweeteners, etc), not exercising regularly, etc. When I had horrible acne I made the mistake of taking Accutane for it. It certainly works, but the side effect profile can put the fear of god into just about anyone Lol. Eventually, exercise, eating clean, and juicing fresh fruits & vegetables, is what did the trick for me. I know everyone is different but if it helps to encourage you there is a light at the end of the tunnel.

Hopefully more people/women who do suffer from acne will reconsider other alternatives after reading your post! :)

Was this helpful? 0
2
Tracy Says:

Krissie, stop taking the Yaz pill today. You don't have to be on them at the moment you see your doctor. Also, DO NOT rub the area you are having the cramps in as this could dislodge a clot if in fact that is what it is. If you experience any more chest pain, shortness of breath, or any other problems, go to your ER ASAP. Redness and heat in that area ( you say your calf ) is also a sign of a blood clot. So please, stop taking Yaz now. There are BCP's that have a lower risk but if you are a smoker I would recommend another form of birth control. Hope this helps.

Was this helpful? 0
3
Krissie Says:

Thank you Tracy and David for your concerns and replies. I am still in good health but I am going to try a more natural way to benefit myself just in case.

David - I advise that your girlfriend see a doctor to discuss the possibility of her trying a specific pill. I researched that those containing drospirenone, desogestrel and cyptoterone acetate carry higher risks than most other pills but that all women taking any pill in general are at higher risk of health complications than women who don't take the pill. These risks, however, aren't dangerously high but combined with the individual there are various negative possibilities that can arise.
Apparently, the pill containing levonorgestrel is one of the safest but in the end there are other factors that need to be taken into account such as various lifestyle factors.

Smoking, being overweight or aged 35 and over are three factors that increase a woman's risk for health complications on any pill.

In the end it is a personal decision that is best made with the advice of a doctor because as you know everybody is different.

My experiences might not be the same for other women but I still do advise that women be aware of the effects surrounding yaz just in case.

All the best to you both :)

Was this helpful? 0

More Discussions:

Risks versus benefits of Humira for IBD patients

Our son age 28 has sufffered from IBD most of his life. He has now been using Humira 40 mg every other week for over two...

2 REPLIES
Risks using another antibiotic

I have a very small hole in my back with little drainage,Dr. Put me on these for 30 days.I also had a piccline for a yea...

2 REPLIES
risks of stopping the contraceptions

I was using petogen as my contraception for about a year and then i discontinued using it for about 3 months now. I was ...

1 REPLY
risks of 140 milligrams of cyclobenzaprine daily

Risks of taking 140 milligrams cyclobenzaprine daily ## Hello, Lynn! How are you? That is far too high of a dosage. The ...

1 REPLY
Risks associated with taking several different medications

I am taking Zoton, Seretide, Atrovent, Omnexel, Colchicine, Adenuric, Verap, Proscar, Omesar and Paracetamol. I took 3 D...

some risks of trazadone

Is anyone else worried about the possible side effects of tardives dyskinesia or akathesia or dystonia? Does anyone know...

2 REPLIES
health risks

I was wondering how bad is it if you take zanax while pregnant? ## Xanax does cross the placenta, meaning the baby also ...

3 REPLIES
sintrom risks stopping for two days before injection

I have to have cortisone injection in lumbar spine and my doctor instructs me to stop taking Sintrom for two days before...

2 REPLIES
telsar 40 risks vs benefits

Recently my husband (51yrs) has been diagnosed with high microalbuminuria. Though his blood pressure is normal at 120/80...

Fulnite and risks associated with an overdose

Hello. I am Jenny. I wanted to know whether Fulnite tablets are dangerous when overdosed? Actually I have kids in my hom...

1 REPLY